MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is not available for this event as yet.Event date is not known.Supplemental report(s) will be filed as any information becomes available.The device has been returned and a device evaluation completed for it.Manufacture date is not available yet.Upon inspection and testing, it was observed that the pink rubber probe coating had deep cuts with missing chips.There was a leak in the balloon channel and the user¿s complaint was confirmed.In addition, three broken ultrasound elements, buckle in the ultrasound cord, and play in the control knob was noted.
 
Event or Problem Description
As reported for this event, during preparation for use for an unknown procedure, a leak was observed under the metal area where the balloon ends.There is no patient involvement and no harm reported to any patient.
 
Additional Manufacturer Narrative
There is more information on the device.This supplemental report is being submitted to provide this information.Please see the updates in sections: g3, g6, h2, h4, and h10.The device history record review confirmed that device has no abnormalities, special adoption, or variations in manufacturing.Considering the manufacturing year of the device, there is a possibility that the pink probe unit coating may be peeled off due to aging.It is also possible that the issue occurred due to external force such as strong rubbing on the part in normal use including reprocess.The instructions for use includes the following statements: inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, scratching, sagging, deformation, excessive bending, protruding objects or other irregularities.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11392071
Report Number8010047-2021-03128
Device Sequence Number3374178
Product Code ODG
UDI-Device Identifier04953170310546
UDI-Public04953170310546
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1